Pennsylvania, 2007Hail and Damaging Winds in Pennsylvania, June 18, 2007
June 18, 2007 · NWS PBZ · 5 events in 2 counties and zones
Isolated severe thunderstorms developed well ahead of a cold front moving across the Great lakes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed well ahead of a cold front moving across the Great lakes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 18, 2:03 PM EST, 52 minutes earlier.
Area forecast discussion, Jun 18, 2:03 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
303 PM EDT MON JUN 18 2007
.SYNOPSIS...
GENERALLY DRY AND WARM WEATHER TONIGHT AS HIGH PRESSURE OVER THE
EAST COAST CONTROLS THE AREA. A COOL FRONT PASSING THROUGH THE
GREAT LAKES LATE TUESDAY WILL BRING LATE DAY THUNDERSTORMS
FOLLOWED BY TEMPERATURES CLOSER TO NORMAL THE REST OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
BASED ON RECENT RADAR DATA, COUPLED WITH THE LATEST RUC MODEL RUN,
EXPECT ISOLATED THUNDERSTORMS INTO EARLY TONIGHT. INITIAL INITIATION
ZONES WILL BE NEAR LAKE ERIE AND THE APPALACHIAN MOUNTAINS. SPC
SUGGESTS A SMALL POTENTIAL FOR GUSTY WIND AND HAIL. AMPLE SURFACE
MOISTURE ALONG WITH SLOW AND ERRATIC MOVEMENT OF THUNDERSTORM CELLS
CAN LEAD TO ISOLATED RAIN AMOUNTS NEAR 2 INCHES. REGARDING FLOOD
POTENTIAL, SOIL CONDITIONS AND VEGETATION SHOULD HANDLE LARGELY
HANDLE THIS.
THERE CAN BE SOME HAZE LATE TONIGHT, BUT NOT SUFFICIENT TO MENTION.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
TUESDAY AND TUESDAY NIGHT POSE A CHALLENGING FORECAST, WITH NAM AND
GFS MODEL RUNS, INCLUDING MOST ENSEMBLE MEMBERS, CONTINUING TO SHOW
THE COOL FRONT MOVING THROUGH THE UPPER OHIO VALLEY DURING PEAK
HEATING, AND HENCE PEAK INSTABILITY, PERIOD. AS INDICATED BY SPC,
SEVERE POTENTIAL APPEARS TO BE INCREASING, SO HAVE INCLUDED MENTION
OF GUSTY WINDS WITH LATE DAY THUNDERSTORMS. POPS NEAR 70 PERCENT.
IN WAKE OF COLD FRONTAL PASSAGE, CONDITIONS STABILIZE, ENDING THE
PRECIPITATION THREAT, AND LEADING TO TEMPERATURES BECOMING MORE NEAR
NORMAL.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
FOR THE REMAINDER OF THE WEEK/WEEKEND...TEMPERATURES WILL BE NEAR
SEASONAL AVERAGES WITH SHORT WAVES IN NORTHWEST TO ZONAL
FLOW DEFINING PRECIP CHANCES. OVERALL CONFIDENCE IS MINIMAL WITH
USUAL TIMING ISSUES...SO WILL KEEP POPS SLIGHT TO CLOSE THE WEEK
GIVEN LIMITED LOW LEVEL MOISTURE SUPPLY. CURRENTLY ANOTHER FRONT
IS PROGGED FOR THE WEEKEND SO WILL GO WITH SLIGHT CHANCE POPS OVER
THE WEEKEND.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
NAM FORECAST SOUNDINGS SHOW CUMULUS DEVELOPMENT THIS AFTERNOON AND
EVENING, WITH BASES NEAR 4 KFT. MVFR FLIGHT CONDITIONS POSSIBLE IN
ISOLATED THUNDERSTORMS, BUT TOO SMALL A POTENTIAL TO MENTION FOR
TAFS.
MVFR VISIBILITIES ALSO POSSIBLE IN LATE NIGHT HAZE, BUT MOST OF THIS
WILL BE CONFINED TO RIVER VALLEYS BELOW MOST TAF SITES.
CUMULUS CEILINGS SHOULD DEVELOP TUESDAY AFTER 14Z. AS THUNDERSTORMS
POTENTIAL SHARPLY RISES LATE TUESDAY, POSSIBILITY OF IFR CONDITIONS
LIKEWISE INCREASES. SURFACE WINDS CAN ALSO GUST ABOVE 25 KTS.
GENERALLY. IN THUNDERSTORMS, SURFACE WIND GUSTS CA GO OVER 40 KTS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
66
Hazardous weather outlook, Jun 18, 2:42 AM EST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 AM EDT MON JUN 18 2007
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-190745-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
342 AM EDT MON JUN 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 2:25 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
325 PM EDT MON JUN 18 2007
PAZ007-182030-
MERCER PA-
325 PM EDT MON JUN 18 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
MERCER...
AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 10 MILES NORTHWEST OF FREDONIA...
MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
FREDONIA...HERMITAGE...MAURICE K GODDARD STATE PARK...MERCER...
SHARON AND STONEBORO
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTING...
SMALL HAIL...WIND GUSTS TO 40 MPH AND HEAVY DOWNPOURS THAT MAY
CAUSE PONDING OF WATER ON ROAD SURFACES.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Thunderstorm Wind, Mercer
- When
- June 18, 2:55 PM EST
- Where
- Mercer County, 4 mi SSE of Greenville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 41.367, -80.350
Emergency management reported trees down along Kids Mill RD southeast of Greenville.
Thunderstorm Wind, Westmoreland
- When
- June 18, 3:05 PM EST
- Where
- Westmoreland County, Trafford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.380, -79.750
Emergency management reported trees down in Trafford and North Huntingdon.
Thunderstorm Wind, Westmoreland
- When
- June 18, 3:15 PM EST
- Where
- Westmoreland County, New Stanton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 40.220, -79.600
A trained spotter reported trees down along old RT 119 near New Stanton.
Hail, Mercer
- When
- June 18, 3:21 PM EST
- Where
- Mercer County, Sharpsville
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.250, -80.470
Amateur radio reported nickel size hail in Sharpsville.
Hail, Westmoreland
- When
- June 18, 3:37 PM EST
- Where
- Westmoreland County, Mt Pleasant
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.150, -79.550
The public reported nickel size hail in MT Pleasant.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Mississippi, June 18 to 19, 20071 injured · $3.0 million · 70 kt wind · 67 events
- Flash Flooding in Oklahoma, June 18, 20073 injured · $1.1 million · 17 events
- Tornado and Hail in Louisiana, June 18 to 19, 2007$850,000 · EF1 · 5 events
- Damaging Winds and Strong Wind in Mississippi, June 18, 2007$757,000 · 68 kt wind · 31 events
- Flash Flooding and Damaging Winds in Wisconsin, June 18, 2007$896,000 · 74 kt wind · 9 events
- Hail and Damaging Winds in Indiana, June 18, 20071 injured · $237,000 · 60 kt wind · 10 events
- Flash Flooding and Hail in Illinois, June 18, 2007$164,000 · 1 in hail · 13 events
- Damaging Winds in Mississippi, June 18, 2007$69,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Kentucky, June 18, 2007$45,000 · 1 in hail · 3 events
- Damaging Winds in Michigan, June 18, 2007$36,000 · 54 kt wind · 3 events
- Flash Flooding and Hail in Kansas, June 18, 2007$25,000 · 0.75 in hail · 5 events
- Damaging Winds in South Carolina, June 18, 2007$25,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37855, 37869, 37870, 37858, 37872.